Alert archive / Wyoming / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 26, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 7, 2020, 12:27 PM MDT for Uinta County, Wyoming. It was in force for 16 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2020, 12:27 PM MDT (18:27 UTC)
- Expired
- Jun 7, 2020, 12:43 PM MDT
- In force
- 16 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Uinta County, WY
The radar
The Salt Lake City radar (KMTX), 180 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 12:52 PM MDT | TSTM WND GST 58 | 2 Wnw Church Buttes, WY | CHURCH BUTTE - WYDOT MESONET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 6.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1485 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
418
WUUS55 KSLC 071827
SVRSLC
WYC041-071900-
/O.NEW.KSLC.SV.W.0026.200607T1827Z-200607T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Salt Lake City UT
1227 PM MDT Sun Jun 7 2020
The National Weather Service in Salt Lake City has issued a
* Severe Thunderstorm Warning for...
Northeastern Uinta County in southwestern Wyoming...
* Until 100 PM MDT
* At 1227 PM MDT, severe thunderstorms were located along a line
extending from 7 miles north of Diamondville to near Robertson,
moving northeast at 65 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lyman, Robertson, Mountain View, Millburne, Church Buttes, Fort
Bridger and Carter.
This includes Interstate 80 in Wyoming between mile markers 29 and
56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4115 11052 4158 11056 4158 11005 4138 11004
4128 11006
TIME...MOT...LOC 1827Z 239DEG 55KT 4188 11054 4126 11044
HAIL...1.00IN
WIND...60MPH
$$
Webber1 follow-up statement
971
WWUS55 KSLC 071843
SVSSLC
Severe Weather Statement
National Weather Service Salt Lake City UT
1243 PM MDT Sun Jun 7 2020
WYC041-071853-
/O.CAN.KSLC.SV.W.0026.000000T0000Z-200607T1900Z/
Uinta WY-
1243 PM MDT Sun Jun 7 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN UINTA COUNTY IS
CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning has
been cancelled. However gusty winds are still possible.
LAT...LON 4115 11052 4158 11056 4158 11005 4138 11004
4128 11006
TIME...MOT...LOC 1842Z 239DEG 55KT 4200 11027 4138 11018
$$
WebberWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 11:45 AM MDT, 42 minutes earlier.
Area forecast discussion, Jun 7, 11:45 AM MDT, 42 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1145 AM MDT Sun Jun 7 2020
.UPDATE...Strong to severe thunderstorms formed early this morning
along the tightening low-level baroclinic zone extending from
west-central through northern Utah. The strongest of the storms
formed across northern Utah in the area of strongest shear and
low-level forcing. Showers and thunderstorms will persist along
the still strengthening baroclinic zone across central Utah
through southwest Wyoming. Thunderstorms could turn strong to
severe again later this afternoon as the upper trough advances
into western Utah and upper divergence increases with arrival of
jet maxima during the afternoon.
&&
.SYNOPSIS...A cold, slow moving Pacific storm system will cross
the region through Monday bringing unseasonably cool temperatures
along with unsettled weather. A warming and drying trend will
follow for midweek.
&&
.SHORT TERM (Through 12Z Wednesday)...A broad longwave trough
encompasses much of the western CONUS early this morning, anchored
around an upper low spinning along the Oregon coast. Several
shortwave features are noted rotating through the mean flow, and
will bring periods of precipitation to northern and central Utah
through Monday.
Currently one such shortwave trough is noted in water vapor
imagery lifting through northern Utah, and aiding in a cluster of
showers and thunderstorms north of I-80. These should continue
gradually spreading northeast within the region of larger scale
ascent associated with the passing wave, and continue to impact
areas along the Idaho border through at least Sunrise.
In the wake of this feature a 700mb baroclinic zone noted eastern
Nevada in RAP analysis is forecast to push eastward, as the
upstream upper low continues on an eastward trajectory and pushes
into the interior Pacific Northwest. Increasing lift along this
boundary should allow a band of precipitation to fill in along the
Wasatch Front and adjacent areas this morning, and persist into
the afternoon hours. Cooling in the wake of this boundary should
allow 700mb temps to fall to near -3C or so by late afternoon
dropping snow levels below 8000 feet across northern Utah mainly
north of I-80.
Ahead of this boundary strengthening southwesterly flow will allow
for windy to locally very windy conditions across the southern and
eastern CWA this afternoon. The Wind Advisory for this area looks
in good shape.
The upper low is forecast to continue eastward overnight, and as
it does so colder air will continue to stream into northern and
central Utah in the wake of the departing frontal zone. 700mb
temperatures are expected to fall into the -6C to -7C range
across northern Utah Monday morning, dropping snow levels below
6000 feet. As the trailing mid level trough axis associated with
the passing upper low crosses northern Utah, anticipate an
increase in precipitation Monday morning, which may be locally
enhanced downwind of the Great Salt Lake. Although snow levels may
fall to the upper benches along the Wasatch Front and the valley
floors of the Wasatch Back, any accumulation should remain above
roughly 6500 feet or so during the morning hours. Precipitation
will likely linger into the afternoon before ending as the upper
trough moves east.
With the much colder airmass moving into the area a Hard Freeze
Watch is in effect for the Wasatch Mountain Valleys for both
tonight and Monday night. Held off on upgrading at this time given
concerns regarding potential for cloud cover which would limit
radiational cooling. This airmass will also keep temperatures
across most valleys confined to the 50s on Monday, a good 20
degrees or so below climo. Mid level ridging building into the
region beginning Tuesday will allow for a warming trend heading
into midweek.
.LONG TERM (After 12Z Wednesday)...With high pressure in place,
Utah and southwest Wyoming will see a steady warming trend with
dry conditions for the middle to latter part of the work week.
Maxes are currently expected to be at least 10F above seasonal
normals for Thursday and Friday.
Winds will start to pick up on Friday as a Pacific storm system
makes its way onshore. Global models and ensembles all tend to
show this system impacting the forecast area over the weekend,
bringing cooler temperatures and at least some potential for
precipitation. However, a good amount of spread continues to exist
with regard to the strength of the low along with its track once
it moves onshore, so there is still a good deal of uncertainty at
this time about the precipitation threat for day seven and beyond.
&&
.AVIATION...Showers and thunderstorms now east of the KSLC
terminal will redevelop near the terminal after 20z. Strong
thunderstorms will be possible with gusty/erratic winds, hail,
and brief MVFR ceilings/visibilities in heavier precipitation.
Shower and thunderstorm activity will begin to wind down after
23z, with only lingering light showers in vicinity to the
terminal overnight. Prevailing winds will remain northerly through
the current TAF period.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning until 9 PM MDT this evening for UTZ498.
Wind Advisory until 9 PM MDT this evening for UTZ013-020-021.
Hard Freeze Watch from late tonight through Tuesday morning for
UTZ006.
WY...None.
&&
CONGER/SEAMAN/TRAPHAGAN
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Jun 7, 4:18 AM MDT, 8 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 418 AM MDT Sun Jun 7 2020 UTZ001>016-019>021-517-518-WYZ021-081030- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 418 AM MDT Sun Jun 7 2020 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Gusty south winds will result in windy conditions across much of southern Utah. A wind advisory is in effect today for the San Rafael Swell and Glen Canyon areas along with south central Utah. These winds will also result in critical fire weather conditions across south central Utah, where a Red Flag Warning is in effect from Noon until 9 PM. A slow moving cold front across northern and central Utah will bring widespread showers and isolated thunderstorms through much of the day. .DAYS TWO THROUGH SEVEN...Monday through Saturday Much colder air will spread across the area late tonight dropping snow levels to near 6000 feet Monday morning. Rain and snow showers will continue across northern Utah through Monday with accumulating snowfall expected above 7500 feet. This colder air will bring the potential for sub-freezing temperatures to some outlying areas both early Monday morning, and late Monday night into Tuesday morning. A Hard Freeze Watch is in effect for the Wasatch Mountain Valleys during this timeframe. Drier and warmer weather is expected for the middle portion of the upcoming week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Special weather statement, Jun 7, 11:15 AM MDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
1115 AM MDT Sun Jun 7 2020
UTZ007-071745-
Wasatch Mountains I-80 North UT-
1115 AM MDT Sun Jun 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RICH COUNTY UNTIL
1145 AM MDT...
At 1115 AM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm near Laketown...moving northeast at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible.
Locations impacted include...
Laketown, Garden City, Bear Lake, Garden and Pickelville.
This includes Utah Route 30 between mile markers 113 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
&&
LAT...LON 4178 11105 4170 11126 4188 11142 4200 11130
4200 11105
TIME...MOT...LOC 1715Z 238DEG 33KT 4186 11125
WebberLocal storm report, Jun 7, 11:27 AM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1127 AM MDT SUN JUN 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM FLOOD SALT LAKE CITY 40.78N 111.87W
06/07/2020 SALT LAKE UT TRAINED SPOTTER
MINOR STREET FLOODING NEAR DOWNTOWN.
&&
MCONGERSpecial weather statement, Jun 7, 11:30 AM MDT, 57 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
1130 AM MDT Sun Jun 7 2020
UTZ007-009-WYZ021-071815-
Wasatch Mountains I-80 North UT-Western Uinta Mountains UT-
Southwest Wyoming WY-
1130 AM MDT Sun Jun 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RICH...NORTHEASTERN
MORGAN...NORTHWESTERN SUMMIT AND NORTHWESTERN UINTA COUNTIES UNTIL
1215 PM MDT...
At 1130 AM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 12 miles west of Evanston...moving northeast at
50 mph.
Pea size hail and winds in excess of 40 mph will be possible.
Locations impacted include...
Evanston, Woodruff, Almy, Wahsatch and Castle Rock.
This includes the following highways...
Interstate 80 in Wyoming between mile markers 1 and 2.
Interstate 80 in Utah between mile markers 180 and 196.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm is capable of producing a significant amount of hail. Hail
may accumulate on area roads resulting in dangerous travel
conditions.
&&
LAT...LON 4164 11104 4158 11104 4158 11074 4101 11119
4121 11140 4168 11106
TIME...MOT...LOC 1730Z 210DEG 44KT 4126 11120
CRKSpecial weather statement, Jun 7, 11:31 AM MDT, 56 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 1131 AM MDT Sun Jun 7 2020 UTZ007-009-WYZ021-071815- Wasatch Mountains I-80 North UT-Western Uinta Mountains UT- Southwest Wyoming WY- 1131 AM MDT Sun Jun 7 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RICH...NORTHWESTERN SUMMIT AND WESTERN UINTA COUNTIES UNTIL 1215 PM MDT... At 1130 AM MDT, National Weather Service Doppler radar indicated strong thunderstorms along a line extending from 11 miles northeast of Coalville to 9 miles north of Oakley...and moving northeast at 45 mph. Pea size hail and wind gusts up to 50 mph will be possible. Locations impacted include... Evanston, Ragen, Wahsatch, Emory, Castle Rock, Altamont, Piedmont and Leroy. This includes the following highways... Interstate 80 in Wyoming between mile markers 1 and 25. Interstate 80 in Utah between mile markers 173 and 196. Mirror Lake Highway between mile markers 52 and 54. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. && LAT...LON 4156 11066 4108 11053 4079 11125 4105 11138 TIME...MOT...LOC 1730Z 232DEG 39KT 4105 11127 4086 11122 Webber
Local storm report, Jun 7, 11:52 AM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1152 AM MDT SUN JUN 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND GST EVANSTON 41.26N 110.97W
06/07/2020 M60 MPH UINTA WY ASOS
EVW ASOS
&&
CRKSpecial weather statement, Jun 7, 12:10 PM MDT, 17 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 1210 PM MDT Sun Jun 7 2020 UTZ002>008-071900- Wasatch Mountains South of I-80 UT-Wasatch Mountain Valleys UT- Wasatch Mountains I-80 North UT- Great Salt Lake Desert and Mountains UT-Southern Wasatch Front UT- Northern Wasatch Front UT-Salt Lake and Tooele Valleys UT- 1210 PM MDT Sun Jun 7 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WASATCH...EASTERN SALT LAKE...SOUTHEASTERN DAVIS...SOUTHWESTERN MORGAN...WEST CENTRAL SUMMIT AND NORTH CENTRAL UTAH COUNTIES UNTIL 100 PM MDT... At 1210 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm over Mill Creek Canyon, or 7 miles east of Murray...moving north at 20 mph. Half inch hail and winds in excess of 40 mph will be possible. Locations impacted include... Salt Lake City, Sandy, Murray, West Jordan, South Jordan, Lehi, Draper, Riverton, Pleasant Grove, Cottonwood Heights, Midvale, Holladay, American Fork, South Salt Lake, Alpine, Bluffdale, Summit Park, Little Cottonwood Canyon, Millcreek and Granite. This includes the following highways... Interstate 15 between mile markers 280 and 301. Interstate 80 in Utah between mile markers 124 and 145. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. This storm is capable of producing a significant amount of hail. Hail may accumulate on area roads resulting in dangerous travel conditions. && LAT...LON 4035 11171 4045 11201 4102 11174 4092 11141 TIME...MOT...LOC 1810Z 202DEG 19KT 4067 11174 CRK
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 11:53 AM MDT | Severe Thunderstorm Warning | SLC | Uinta | 37 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.